Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 88, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 22, 2010, 4:37 AM EDT for 4 counties in Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2010, 4:37 AM EDT (08:37 UTC)
- Expired
- Jun 22, 2010, 5:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Knox County, OH, Marion County, OH, Morrow County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 127 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:25 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687 WUUS51 KCLE 220837 SVRCLE OHC083-101-117-139-220915- /O.NEW.KCLE.SV.W.0088.100622T0837Z-100622T0915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 437 AM EDT TUE JUN 22 2010 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KNOX COUNTY IN NORTH CENTRAL OHIO EASTERN MARION COUNTY IN NORTH CENTRAL OHIO MORROW COUNTY IN NORTH CENTRAL OHIO SOUTHERN RICHLAND COUNTY IN NORTH CENTRAL OHIO * UNTIL 515 AM EDT * AT 429 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF WALDO...OR 5 MILES EAST OF MARION...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CARDINGTON... MOUNT GILEAD... CHESTERVILLE... BELLVILLE... LEXINGTON... FREDERICKTOWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4044 8310 4070 8310 4072 8241 4034 8241 TIME...MOT...LOC 0837Z 267DEG 25KT 4057 8297 $$ KOSARIK
2 follow-up statements
546 WWUS51 KCLE 220856 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 456 AM EDT TUE JUN 22 2010 OHC083-101-117-139-220915- /O.CON.KCLE.SV.W.0088.000000T0000Z-100622T0915Z/ RICHLAND OH-KNOX OH-MARION OH-MORROW OH- 456 AM EDT TUE JUN 22 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT FOR MORROW...NORTHEASTERN MARION...WESTERN KNOX AND SOUTHERN RICHLAND COUNTIES... AT 450 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDISON...OR NEAR MOUNT GILEAD...MOVING EAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... CHESTERVILLE...BELLVILLE...LEXINGTON AND FREDERICKTOWN. SOME TREES HAVE BEEN REPORTED DOWN ALONG WITH QUARTER SIZE HAIL IN MARION COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. && LAT...LON 4042 8298 4070 8296 4072 8241 4034 8241 TIME...MOT...LOC 0854Z 267DEG 25KT 4058 8281 $$ OUDEMAN
626 WWUS51 KCLE 220915 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 515 AM EDT TUE JUN 22 2010 OHC083-101-117-139-220925- /O.EXP.KCLE.SV.W.0088.000000T0000Z-100622T0915Z/ RICHLAND OH-KNOX OH-MARION OH-MORROW OH- 515 AM EDT TUE JUN 22 2010 ...THE SEVERE THUNDERSTORM WARNING FOR MORROW...NORTHEASTERN MARION...WESTERN KNOX AND SOUTHERN RICHLAND COUNTIES EXPIRES AT 515 AM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. LAT...LON 4042 8298 4070 8296 4072 8241 4034 8241 TIME...MOT...LOC 0856Z 267DEG 25KT 4058 8279 $$ OUDEMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:53 AM EDT, 44 minutes earlier.
Area forecast discussion, Jun 22, 3:53 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 353 AM EDT TUE JUN 22 2010 .SYNOPSIS... A NEARLY STATIONARY FRONT WILL BE ACROSS THE AREA TODAY...LIFTING NORTH WEDNESDAY. A COLD FRONT WILL MOVE SOUTHEAST LATE WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN ACROSS THE AREA FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TODAY/... CLUSTER OF THUNDERSTORMS MOVING OUT OF MI AND NEW CELLS DEVELOPING ACROSS WESTERN COUNTIES. GUSTY WINDS HEAVY RAIN AND FREQUENT LIGHTNING ARE THE PRIMARY THREATS. TIMING SHOULD TAKE IT ACROSS THE ENTIRE AREA THIS MORNING...WITH DRYING AND CLEARING/SUBSIDENCE IN ITS WAKE. WILL GET A NICE RISE IN TEMPS THIS AFTERNOON. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... RELATIVE LULL IN ACTIVITY THIS EVENING...THEN WARM ADVECTIVE LIFT MAY ALLOW FOR SCATTERED SHRA/TS OVERNIGHT ACROSS FDY/MNN AREA. WARM FRONT MOVES NORTH OF THE AREA AS LOW PRESSURE MOVES INTO MI. PROVIDED THERE ARE NOT TOO MANY STORMS TO START THE MORNING OFF OR TOO MUCH IN THE WAY OF CLOUD COVER...TEMPERATURES WILL LIKELY REACH 90 UP TOWARDS CLE AND LOW 90S FDY. IT IS POSSIBLE TO DRY OUT IN THE WARM SECTOR FOR THE AFTERNOON. NEXT ROUND WILL TAKE PLACE WITH THE COLD FRONT WEDNESDAY NIGHT. FAIRLY VIGOROUS SYSTEM AND AREA WILL BE IN A SLIGHT RISK FOR SEVERE STORMS. STRONG SHORT WAVE WITH ADVERTISED MID AND LOW LEVEL JET MAX WILL ARRIVE BY AFTERNOON/EARLY EVENING. FAIRLY UNIDIRECTIONAL SHEAR WILL LEAD TO A DAMAGING WIND THREAT. AMPLE MOISTURE WILL LEAD TO LOCALIZED HEAVY RAIN. COLD FRONT PUSHES THROUGH THURSDAY MORNING AND TAPER PRECIP CHANCES. HIGH PRESSURE BUILDS IN LATE. TEMPS LOWER 80S. && .LONG TERM /SATURDAY THROUGH MONDAY/... SOME SIGNIFICANT DIFFERENCES IN THE MODEL FORECASTS BY THE SECOND HALF OF THE WEEKEND. GFS IS FASTER SPREADING SHOWERS/STORMS ACROSS THE GREAT LAKES. ON SATURDAY...PROBABLY SOME CONVECTIVE FEEDBACK. ECMWF IS SLOWER AND NOT AS FAR EAST WHICH SEEMS MORE REASONABLE. WILL TRY TO HOLD ONTO SATURDAY AS A DRY DAY AND WILL ALLOW FOR A CHANCE OF SHOWERS/STORMS SATURDAY NIGHT AND SUNDAY AS THE WARM AND HUMID AIR RETURNS. THE NEXT COLD FRONT SEEMS DUE ABOUT MONDAY AND WILL CONTINUE WITH A CHANCE OF SHOWERS/STORMS. WILL FORECAST HIGH TEMPERATURES A FEW DEGREES HIGHER THAN GUIDANCE ON SUNDAY ASSUMING THAT THE COLD FRONT IS STILL TO THE NORTHWEST AND WE ARE IN A SOUTHWEST FLOW. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... COMBINATION OF SHORT WAVE AND WARM FRONT WILL MOVE ACROSS THE AREA THIS MORNING. WILL FORECAST SEVERAL HOURS OF RAIN AND TEMPO THUNDER AT ALL TAF SITES. THE CEILING AND VSBY WILL ALMOST CERTAINLY GO DOWN TO MVFR WITH BRIEF IFR VSBY POSSIBLE. SHOULD BE ENOUGH SUBSIDENCE AND DRYING FROM THE WEST LATE THIS MORNING AND AFTERNOON FOR CLEARING. .OUTLOOK...NON-VFR CONDITIONS POSSIBLE LATE TONIGHT THROUGH THURSDAY MORNING AND AGAIN SATURDAY NIGHT IN/NEAR THUNDERSTORMS AS WELL AS EARLY MORNING FOG/HAZE. && .MARINE... SHOWERS AND STORMS WILL CROSS THE LAKE THIS MORNING AND LOCALLY HIGHER WINDS/WAVES WILL OCCUR WITH THE STORMS. DESPITE THE INCREASING WIND ALOFT...THE AIRMASS IS WARM ENOUGH THAT MOST OF THE WIND WILL NOT MIX DOWN TO THE LAKE SURFACE. THE BEST CHANCE OF STRONGER WINDS WOULD BE IMMEDIATELY AHEAD OF THE NEXT COLD FRONT WEDNESDAY NIGHT AND THEN AFTER THE COLD FRONTAL PASSAGE THURSDAY AFTERNOON AND EVENING AS THE SURFACE HIGH BUILDS SOUTH FROM CANADA. AS THE HIGH PRESSURE AREA BUILDS IN...THE WINDS SHOULD QUIET DOWN FRIDAY AND INTO THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Jun 22, 4:36 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 436 AM EDT TUE JUN 22 2010 LEZ143>149-164>169-OHZ007>014-018>023-027>033-036>038-047-089- PAZ001>003-231100- RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-OTTAWA-SANDUSKY- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 436 AM EDT TUE JUN 22 2010 ...SEVERE THUNDERSTORM WATCH 380 IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS MAY BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. THE PRIMARY THREAT WOULD BE DAMAGING WINDS. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. LEZ061-142-162-163-OHZ003-006-017-231100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-LUCAS-WOOD- HANCOCK- 436 AM EDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS MAY BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. THE PRIMARY THREAT WOULD BE DAMAGING WINDS. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
In the hours before
Special weather statement, Jun 22, 2:48 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 248 AM EDT TUE JUN 22 2010 OHZ003-006>008-017-018-220745- HANCOCK-LUCAS-OTTAWA-SANDUSKY-SENECA-WOOD- 248 AM EDT TUE JUN 22 2010 ...SPECIAL WEATHER STATEMENT FOR EASTERN HANCOCK...LUCAS...OTTAWA... SANDUSKY...SENECA AND WOOD COUNTIES UNTIL 345 AM EDT... AT 243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF SWANTON TO FINDLAY...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR... WHITEHOUSE...WATERVILLE AND VANLUE BY 250 AM EDT. BOWLING GREEN AND ARCADIA BY 255 AM EDT. SYLVANIA...PERRYSBURG...HOLLAND AND FOSTORIA BY 300 AM EDT. ROSSFORD AND NEW RIEGEL BY 305 AM EDT. TOLEDO BY 310 AM EDT. OUDEMAN
Special weather statement, Jun 22, 4:23 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 423 AM EDT TUE JUN 22 2010 OHZ009-010-019-020-028>030-036-037-220915- ASHLAND-CRAWFORD-ERIE-HURON-LORAIN-MARION-MEDINA-MORROW-RICHLAND- 423 AM EDT TUE JUN 22 2010 ...SPECIAL WEATHER STATEMENT FOR ASHLAND...CRAWFORD...EASTERN MARION...ERIE...HURON...LORAIN...MEDINA...MORROW AND RICHLAND COUNTIES UNTIL 515 AM EDT... AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF KELLEYS ISLAND TO FITCHVILLE TO PROSPECT...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR... SHELBY...GALION...FITCHVILLE AND CRESTLINE. WAKEMAN...NEW LONDON AND CARDINGTON. MOUNT GILEAD. VERMILION...ONTARIO...AND AMHERST. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:10 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jun 22, 4:35 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina | 40 min |
| Jun 22, 5:00 AM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.